Thunderstorm Wind, Rock
- When
- June 4, 12:03 PM CST
- Where
- Rock County, 3 mi SSW of Janesville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.650, -89.033
Three different rounds of severe weather occurred between the afternoon of June 4th and the evening of June 5th. The first round occurred just after noon on June 4th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Three different rounds of severe weather occurred between the afternoon of June 4th and the evening of June 5th. The first round occurred just after noon on June 4th. Scattered severe thunderstorms produced areas of mainly damaging winds between 52 to 61 knots (60 and 70 mph). At 1225CST, a 20x20 foot section of Jefferson High School's roof was blown off in Jefferson County. Power lines were also reported down around 1230CST near Jefferson. Other scattered reports of tree damage with some power line damage were noted across Rock, Dane, Fond du Lac, and Kenosha counties. Synoptically, an area of low pressure tracked across eastern South Dakota on June 4th and into northern Minnesota by late evening on June 5th. A warm front surged north across South-Central and Southeast Wisconsin during the evening on June 4th, causing thunderstorms to develop. The warm front stalled for a bit during the early morning hours on June 5th, allowing another round to develop and head east across the area. Finally, the warm front pushed into northern Wisconsin, allowing warm and humid air to flood into the region, fueling the final round along the cold front by late afternoon or early evening on June 5th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 4, 2:09 AM CST, 9 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 309 AM CDT SAT JUN 4 2005 .DISCUSSION...FORECAST FOCUS PRECIPITATION CHANCES TODAY THROUGH TUESDAY. MODELS IN FAIR AGREEMENT WITH SYNOPTIC SITUATION NEXT SEVERAL DAYS...ALTHOUGH GFS TENDS TO BE A BIT SLOWER WITH SHORT WAVES AND ALSO SLOWER WITH PRECIPITATION. MODELS ARE VERY UNSTABLE TODAY... MAINLY THIS AFTERNOON...AND EVEN MORE UNSTABLE SUNDAY. CAPES TODAY SHOULD BE BETWEEN 1-2K...AND 2-4K SUNDAY. THERE IS 700 OMEGA BOTH TODAY AND SUNDAY WITH Q AND SURFACE MOISTURE CONVERGENCE. LI/S BOTH DAYS BETWEEN -7 AND -8. A NEG TILTED SHORT WAVE IS EXPECTED TO DRIVE AREA CONVECTION IN IOWA INTO WISCONSIN LATER THIS MORNING...WHILE ANOTHER SHORT WAVE APPROACHES WESTERN CWA SUNDAY AFTERNOON. NO MID LEVEL CAP INDICATED. IN ADDITION A DRY SLOT IS EXPECTED FOR SUNDAY AFTERNOON. WEATHER SETTLES DOWN A BIT FOR MONDAY WITH DRIER AND A BIT COOLER AIR FILTERING INTO REGION WITH LITTLE OR NO UPPER LEVEL DYNAMICS. HOWEVER...SURFACE TROUGH REDEVELOPS IN PLAINS MONDAY NIGHT THROUGH WEDNESDAY WITH FRONTAL BOUNDARY SOMEWHERE ACROSS SOUTHERN WISCONSIN. LLJ INCREASES INTO WISCONSIN WITH ANOTHER SHORT WAVE FOR TUESDAY. MODELS INDICATE A POSSIBLE MCC DEVELOPING ALONG SURFACE BOUNDARY MONDAY NIGHT. WILL STAY CLOSE TO FWC/MAV GUIDANCE NEXT SEVERAL PERIODS. .MKX WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 440 AM CDT SAT JUN 4 2005 WIZ046-047-051-052-056>060-062>072-051000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 440 AM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WILL THIN AND DISSIPATE THIS MORNING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PARTS OF SOUTH CENTRAL WISCONSIN THIS MORNING. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER THERE IS A CHANCE MORE THUNDERSTORMS COULD DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN THIS AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE...WITH A RISK OF LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AND SUNDAY EVENING. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ LMZ643>646-665-051000- SHEBOYGAN WI TO WINTHROP HARBOR IL 440 AM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WILL THIN AND DISSIPATE THIS MORNING. THE FOG MAY REDUCE THE VISIBILITY TO LESS THAN ONE MILE FOR A TIME. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE...AND PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY AND SUNDAY NIGHT. SOME OF THESE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED WATER SPOUT CAN NOT BE RULED OUT. A SMALL CRAFT ADVISORY MAY BE REQUIRED ON SUNDAY DUE TO STRONG SOUTH WINDS. MORE THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE... WEATHER.GOV/MILWAUKEE /LOWER CASE/ MBK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1232 PM CDT SAT JUN 4 2005 WIZ046-047-051-052-056>060-062>072-041830- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1232 PM CDT SAT JUN 4 2005 LOOK FOR A LINE OF STORMS FROM ALBANY TO BRODHEAD AND SOUTH INTO ILLINOIS WILL MOVE NORTHEAST INTO BELOIT AND JANESVILLE BY 100 PM CDT...INTO DELAVAN AND LAKE GENEVA AROUND 130 PM CDT. STRONG GUSTY WINDS WITH HAIL AND BRIEF TORRENTIAL RAINS ARE EXPECTED WITH THESE STORMS. EISE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1240 PM CDT SAT JUN 4 2005 WIZ046-047-051-052-056>060-062>072-041830- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1240 PM CDT SAT JUN 4 2005 ...SEVERE THUNDERSTORM WATCH UNTIL 500 PM CDT FOR PARTS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN... LOOK FOR A LINE OF STORMS FROM ALBANY TO BRODHEAD AND SOUTH INTO ILLINOIS WILL MOVE NORTHEAST INTO BELOIT AND JANESVILLE BY 100 PM CDT...INTO DELAVAN AND LAKE GENEVA AROUND 130 PM CDT. STRONG GUSTY WINDS WITH HAIL AND BRIEF TORRENTIAL RAINS ARE EXPECTED WITH THESE STORMS. EISE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1244 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND GST BRODHEAD 42.62N 89.38W
06/04/2005 50 MPH GREEN WI LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED WIND GUSTS AROUND OR GREATER
THAN 50 MPH.
&&
BORGHOFFSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1257 PM CDT SAT JUN 4 2005 WIZ046-047-051-052-056>060-062>072-041900- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1257 PM CDT SAT JUN 4 2005 ...SEVERE THUNDERSTORM WATCH UNTIL 500 PM CDT FOR PARTS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN... A LINE OF STORMS FROM BRODHEAD TO JANESVILLE TO BELOIT WILL MOVE NORTHEAST INTO STOUGHTON AND MILTON BY 115 PM CDT...AND INTO LAKE MILLS...JEFFERSON...FORT ATKINSON...DELAVAN...ELKHORN AND LAKE GENEVA BETWEEN 130 PM AND 200 PM CDT. STRONG GUSTY WINDS BRIEF TORRENTIAL RAINS ARE EXPECTED WITH THESE STORMS. EISE
The Milwaukee radar (KMKX), 53 km away, was scanning. The volume nearest the first event began at 18:03 UTC.
10 thunderstorm wind, 1 hail. Local standard time, as filed.
A utility pole fell on a house.
A twenty by twenty foot section of Jefferson High School's roof was torn off. In addition, many large trees and power lines were knocked down in and around the city of Jefferson.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457435, 5457436, 5457437, 5457438, 5457440, 5457441, 5457439, 5457442, 5457444, 5457443, 5457445.